MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RIGID SADDLE RING
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888); Pleural Effusion (2010); Heart Block (4444)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical study patient id: (b)(6).Eu1671 - 810 (r734972601, r734969801, r734974401, r734977801, r735456601, r735573301, r735570501, r735572601, r735571401, r737106901).It was reported that on (b)(6) 2023 a 30mm rigid saddle ring was selected for implant.During the procedure, while the device was being sutured in, the holder became dislodged.The ring was able to be successfully implanted in the patient.Post procedure the patient had hemodynamic instability, distributive shock due to drain leakage (1700 ml) requiring milrinone and noradrenalin.The patient received fresh frozen plasma, platelets, and packed red blood cells.The patient had cardiogenic shock due to right ventricular failure.On (b)(6) 2023, first degree atrioventricular (av) block was reported; no treatment was provided.On (b)(6) 2023, anemia with hemoglobin decreased from 5.5.To 4.4 mmol/l was observed and 1 unit of pack red blood cells was transfused.On (b)(6) 2023, the patient had pleural fluid 4-5 cm requiring diuretics.On (b)(6) 2023, reoperation was performed and thorax drains were placed to drain pleural fluid.Bleeding and clots in the pericardium causing cardiogenic shock was observed.The patient was subsequently sent back to the operative room to stop the bleeding and remove the clots.The patient remained in need of filling and vasopressin.In addition, the patient received albumin due right ventricular failure.The patient was reported to be stable condition.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of atrioventricular (av) block, pleural fluid, distributive shock, hemodynamic instability, cardiogenic shock, chest pain, atrial fibrillation, anemia was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.There was no allegation made against the device.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: on (b)(6) 2023, the patient went to the emergency room in referring hospital because of chest pain after mild emotional stress.Troponin value: 76.85 ng/l, a few hours later 62.3 ng/l electrocardiogram showed atrial fibrillation (baseline condition) because of decreased trop-t, patient was discharged home.The patient was reported to be stable condition.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16386676
Report Number2135147-2023-00543
Device Sequence Number5138250
Product Code KRH
UDI-Device Identifier05414734009447
UDI-Public05414734009447
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRIGID SADDLE RING
Device Catalogue NumberRSAR-30
Device Lot Number8765539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer04/23/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight67 KG